To use all functions of this page, please activate cookies in your browser.
With an accout for my.bionity.com you can always see everything at a glance – and you can configure your own website and individual newsletter.
- My watch list
- My saved searches
- My saved topics
- My newsletter
Acne medicamentosa is acne that is caused or aggravated by medication. Because acne is generally a disorder of the pilosebaceous units caused by hormones, the medications that trigger acne medicamentosa most frequently are hormones.
Additional recommended knowledge
Although the masculinizing hormone testosterone is most often blamed, and although men with acne secondary to bodybuilding hormones are seen from time to time, the major hormonal medication that causes acne is the progestin / progestagen present in hormonal contraception. Other medications can produce 'acneiform' eruptions (usually pimply bumps and pustules that look like acne).
Some conditions mimic acne medicamentosa. The most common mimic is the yeast folliculitis produced by an overgrowth of the Malassezia species, often secondary to oral or systemic corticosteroids, or secondary to broad-spectrum antibiotics such as the tetracycline family used in acne. This is often misinterpreted as 'tetracycline-resistant acne'.
Rosacea can also appear as bumps or pustules on the face.
|This article is licensed under the GNU Free Documentation License. It uses material from the Wikipedia article "Acne_medicamentosa". A list of authors is available in Wikipedia.|